Hello, I am diagnosed with RA and taking Methotrexate, Arava, Rituxan infusion, and occassionally Pred (I avoid this at all costs), in conjunction with Ibuprofen and Tylenol. My rheumy suspects I may have inflammatory bowel based on symptoms and the unexpected relief I had while on steroids. Essentially since my son was born my BM's have never been normal. Either had diarrhea or pencil thin stool and always felt full. This last bout was the worst I had with color changes, mucous, and possibly blood. He set up an appointment with the GI specialist mostly based on my comment and excitement of how I could poo like a normal person on steroids. Actually I find this strange talking about
this on a forum. Took me years to talk about
it in person. My son is 5.
So, my appt is Oct. 16th and I am a bit concerned about what the first visit is going to entail. Is it possible he will see me and NOT recommend a colonoscopy? I don't want one. If they do do one are you just there wide awake? Or do they give you something to relax? I am afraid it might hurt. I have a fistula or abscess that I have had for a couple years. I was supposed to see a surgeon about it but because of my shyness maybe??? I avoided going and this thing still continues. I guess I just hoped it would go away. Okay, I am the type of woman that has avoided PAPs aswell.
Over the last few weeks I have actually dropped 14 lbs which is okay since I am not a small person but it is because of the diarrhea (pretty much constant) and lack of appetite now. The rheumy said they may be able to treat with sulfasalazine and pull the methotrexate which will treat both symptoms.... what do you think? I also remember I had some improvements while on Enbrel but I believe I was still on steroids then.
Can you all tell me some about this? Long term effects? Foods to avoid? Are eggs bad? Seem to have issues with eggs? Could this still be an allergy to food and not a inflammatory condition?
Okay, that is enough detail I think...